Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 16, 2007, 3:27 PM EDT for 36 counties in Indiana. It took effect at Apr 17, 2007, 4:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 3:27 PM EDT (19:27 UTC)
- In effect from
- Apr 17, 2007, 4:00 AM EDT
- Expired
- Apr 17, 2007, 6:23 AM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
All 36 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 161927 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 PM EDT MON APR 16 2007 INZ021-028>031-035>049-051>057-060>065-070>072-170400- /O.NEW.KIND.FZ.W.0009.070417T0800Z-070417T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 327 PM EDT MON APR 16 2007 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. LOW TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING MARK DURING THE PRE DAWN HOURS OF TUESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS73 KIND 170229 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1029 PM EDT MON APR 16 2007 INZ021-028>031-035>049-051>057-060>065-070>072-171030- /O.CON.KIND.FZ.W.0009.070417T0800Z-070417T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 1029 PM EDT MON APR 16 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. LOW TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING MARK DURING THE PRE DAWN HOURS OF TUESDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KIND 171023 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 AM EDT TUE APR 17 2007 INZ021-028>031-035>049-051>057-060>065-070>072-171130- /O.CAN.KIND.FZ.W.0009.000000T0000Z-070417T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 623 AM EDT TUE APR 17 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE FREEZE WARNING. TEMPERATURES ACROSS CENTRAL INDIANA HAVE REMAINED IN THE MID OR UPPER 30S. ISOLATED AREAS OF FROST WILL BE POSSIBLE...BUT MOST TEMPERATURES WILL REMAIN ABOVE FREEZING THIS MORNING. $$ JOHNSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 2:30 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 16, 2:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT MON APR 16 2007 .DISCUSSION...UPPR PTN REMAINS UNCHANGED FOR MOST OF THIS WEEK WITH UPPR TROFS OVR THE E AND W CSTS...AND RDGG THRU THE PLAINS. SHORT WV TROF OVR SRN CANADA XPCTD TO DROP SSEWD THRU THE GRTLKS TUES/WED. THIS TROF WL DRAG A WK CDFNT THRU THE LOCAL AREA. MODELS IN GOOD AGREEMENT. FCST FOCUS CENTERS ON TEMPS AND POPS WITH FNT. NOT MUCH HAPPENING IN THE NR TERM...WITH LRG SCALE SINKING MOTIONS UNDER THE SFC/UPPR RDGG. WK FNT PROGGED TO DROP SWD FM THE GRTLKS BY TUES AFT INTO WED. INFLOW/DEEP MOISTURE INTO THE FNT PRETTY WK...BUT THERE IS SOME MID LVL FORCING IN THE POST FRONTAL ZONE. DECIDED TO KEEP CHC POPS IN THE FCST FM TUES NIGHT INTO WED NIGHT...ALTHOUGH ANY PCPN LOOKS TO BE LGT. BASED ON LO LVL THICKNESSES/UPSTREAM TEMPS...NGM MOS GUIDANCE LOOKS ON THE COOL SIDE BY SEVERAL DEGREES FM TUES ONWARD. GOOD RADIATIONAL COOLING XPCTD TONIGHT UNDER CLR SKIES AND LGT WNDS. CURRENT DEWPTS IN THE 25-30 DEG RANGE SUGGEST MINS TONIGHT AROUND 30 MOST PLACES...WITH 20S PSBL IN THE COLDER DRAINAGE AREAS. AS A RESULT...WL ISSUE A FREEZE WARNING FOR ALL ZONES XCPT THE FAR SW FOR THE PRE DAWN HRS OF TUES. .AVIATION... DISCUSSION FOR 18Z TAFS. VFR CONDS WILL PERSIST THROUGH 18Z TUES. SFC RIDGE WILL BUILD INTO THE REGION WITH LIGHT WINDS WHICH SHOULD BECOME LIGHT AND VARIABLE AFTER DARK AT THE BMG/HUF AND LAF. SFC RIDGE WILL REMAIN IN THE VICINITY TUES MORNING SO LIGHT AND VARIABLE WINDS WILL PERSIST. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR INZ021-028>031- 035>049-051>057-060>065-070>072. && AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Apr 16, 2:21 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 221 AM EDT MON APR 16 2007 INZ021-030-036-037-045>047-052>056-061>065-068>072-171000- CARROLL-CLINTON-MONTGOMERY-BOONE-PUTNAM-HENDRICKS-MARION-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 221 AM EDT MON APR 16 2007 /121 AM CDT MON APR 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-171000- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 221 AM EDT MON APR 16 2007 /121 AM CDT MON APR 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. MINOR LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENTS FOR INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MINOR LOWLAND FLOODING WILL PERSIST THROUGH MUCH OF THE COMING WEEK ALONG THE WABASH RIVER. PLEASE REFER TO THE MOST RECENT HYDROLOGIC STATEMENTS FOR INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-038>042-048-049-057-171000- HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- RUSH- 221 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. FREEZING TEMPERATURES ARE EXPECTED AFTER 400 AM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. IT IS TOO EARLY TOO TELL IF THERE IS A POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.